Skip to content
My WebMD Sign In, Sign Up

Announcements

Newly diagnosed? Visit the Epilepsy Health Center, check out community tips and review resources.
Chest pain with Topomax
avatar
EMAGALSKY posted:
Hello,
My Doctor put me on Topomax for epilepsy back in April/May 2012. After all the nasty side affects I was experiencing (confusion, speech problems, weight loss, loss of appetite, dizziness and ringing in my ears, anxiety, and possibly a few more) My husband and I decided to start weaning me off of the drug. I was no longer myself at all. I've been weaning off of it for a while now because I was at such a high doze (600mlg a day, 300 in the morning and 300 at night) After several weeks of the weaning I started having pain in my chest, tightness and some shortness of breath. It went away after a few days. It seemed as though my body was adapting to the lower doze of the medication. Perhaps it was going through some withdraws. I did see that chest tightness was a symptom of tomopax, so I was not to concerned. Now a few weeks later the pain has been a dull ache almost all day for the past few days. Tonight my throat started to hurt. Not a sore throat, but the muscles in my esophagus. I've been catching myself taking deep breaths. The pain comes and goes in my chest, and it seems that turning my neck increases the pain. I just wanna feel normal again... Does anyone have any ideas of what might be going on? I'm very close to being off Topomax, trying to decide also if I should wait a little longer to wean off totally or if I should wean off to 50mlg. I've been down to 100 for the past 2 weeks.
Reply
 
avatar
dancer86442 responded:
Questions: Are you doing this w/ DR Approval/supervision? How long is Several Weeks? How much per week?

What's going on? You may be coming off this med too quickly! We are Not DRS. And our 'Expert' DR left Long Ago. But, I know what He would say & This I would agree with! Go see your Neuro ASAP! Do Not Lower your dose any further Until discussing the weaning & Problems w/ Your DR! Please!

Keep us Posted, Please. Know I care! HUGS!


Love Candi
 
avatar
hula_dancer73 responded:
That is odd.

I was on it for at least 3 years. I had some of the same sypmtoms as you but not that one.

I dropped from a size 14 to a 4.

I had a decrese in MIgraines, and othes.

You need toget your docs permissiong to go off in his way.

Taking yourself off yourself can cause serious problems inclluding withdrawl which is maybe what you are/were going thru.

My doc put me on it slow and cross-titrated with something else and went real slow, so I would not have the risk of withdrawl.

You were on it for a reason or he/she would not have put you on it.

The beifits haveto outweight the pros and the cons to see if that drug or anyo ther drugs are worth putting anyone on.

I rode the med-merry ground for years, until they finally got the current combo that I am on.

I currently take 600 mgs of Lamictal, 600 mgs of Vimpat, and 3 mgs of Klonopin.

PLus I have a VNS. All help with controlling my ep. M<y doc said I have medically refractory epilepsy.

Thyeh Migraines area a result of Meningitis nad encephalitis together. They ahve not s topped and I have to be on previtive meds for ever.

Topamax was one, they took me off that and put me on Firoicet and anotehr doc has me on Imitrex.

I tried to take my self off a drug in 04 and made a complete adn total mess. Ask forst adm then get the way to do it correctly.

Plersae dop NOT take your self off meds with out first consuolting with your doc and then if he agrees to then follow his directions VERY carefully!

hula_dancer
 
avatar
hula_dancer73 replied to hula_dancer73's response:
Candi

I found another post with the medically refract illy epilepsy so I apologise for that and any other places on this thing when sais that

nancy


Helpful Tips

DEEPLY DISCOUNTED DRUGS WITHOUT INSURANCE
Believe it or not, you can save BIG bucks at the drugstore around the corner (some prescription, some generic and some of both, depending ... More
Was this Helpful?
25 of 41 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Epilepsy Center